# SDR CA050420004

- Difficulty date: April 17, 2005
- Submitted: May 2, 2005
- Operation: General aviation
- Make and model: Boeing 737275C
- Aircraft time: 54,543 hours
- Engine: Pwa JT8D17A
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Location: Nr 1
- Stage of operation: CL
- How discovered: O
- Nature of condition: E, J
- Precautionary procedure: E, A

## Discrepancy

(CAN) CLIMBING THROUGH APPROX 17,000' AT 320 KIAS, WITHOUT WARNING, A BANG WHICH CAUSED ACFT TO SHUDDER FOLLOWED BY VIBRATION & A HOWLING NOISE NR 2 ENG VIBRATION INDICATOR READING IN EXCESS OF 2 UNITS, EGT & OIL TEMP STARTED TO RISE, & ALSO A DROP IN EPR.  ACFT LEVELED OFF & THRUST REDUCED ON BOTH ENGINES. CARRIED OUT ENG SEVERE DAMAGE QRC. ADVISED ATC  OF PROBLEM WITH AN ENG & THAT IT HAD BEEN SHUTDOWN & REQUESTED CLEARANCE BACK TO BASE.   ASKED EMPLOYEE ABOARD TO LOOK OUT WINDOW AT ENGINE.  THE QRC REFERENCE ITEMS CARRIED OUT.  DECLARED AN EMERGENCY. NR 1 ENGINE INOPERATIVE LANDING CHECKLIST CARRIED OUT.
